Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 14, NWS Albuquerque, NM

March 4, 2008Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 4, 2008, 6:16 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 4, 2008, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 6:16 AM MST (13:16 UTC)
In effect from
Mar 4, 2008, 11:00 AM MST
Expired
Mar 4, 2008, 6:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2812 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 4, 3:00 AM MST, 3 hours 16 minutes earlier.

Area forecast discussion, Mar 4, 3:00 AM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST TUE MAR 4 2008

.DISCUSSION...MAIN WEATHER HIGHLIGHTS TODAY WILL BE THE WIND AND
WARMER TEMPERATURES. THE FIRE WEATHER WATCH WILL BE CONVERTED TO A
WARNING FOR NORTHEAST AND EAST CENTRAL NEW MEXICO INCLUDING THE
CENTRAL HIGH PLAINS.  THERE MAY BE A FEW SPOTS THAT ARE CLOSE TO OR
REACH WIND ADVISORY LEVELS THIS AFTERNOON...SUCH AS CLINES CORNERS
AND TUCUMCARI...BUT AT THIS TIME WILL OPT TO NOT ISSUE A WIND
ADVISORY.

AS TODAY/S LEE SURFACE TROUGH SHIFTS TO THE EAST AND SOUTH...THE
INITIAL NORTHERLY WIND SHIFT IN NORTHEAST NEW MEXICO LATE THIS
AFTERNOON OR EARLY THIS EVENING APPEARS TO BE DRY.  AS THE SPLIT IN
THE UPPER FLOW WIDENS...THERE EITHER IS A REINFORCEMENT OF COOLER
AIR INTO EASTERN NEW MEXICO LATER WEDNESDAY...OR THE ENERGY DIGGING
INTO NORTHWEST NEW MEXICO COULD CONTRIBUTE TO THE INCREASING
EASTERLY LOW LEVEL GRADIENT. EITHER WAY...THE GFS IS THE MIDDLE OF
THE ROAD MODEL...WITH THE NAM DRIEST AND THE ECMWF EVEN WETTER THAN
THE GFS WEDNESDAY AND WEDNESDAY NIGHT.  WINTER WEATHER HIGHLIGHTS
MAY EVENTUALLY BE NEEDED FOR AT LEAST THE NORTH CENTRAL MOUNTAINS
AND NORTHEAST HIGHLANDS...BUT WOULD LIKE TO SEE WHAT TRENDS THE 12Z
MODEL RUNS OFFER FIRST.  ALONG WITH THE POTENTIAL FOR
PRECIPITATION...TEMPERATURES WHICH ARE EXPECTED TO REBOUND THIS
AFTERNOON UP TO 20 DEGREES IN THE EAST AND AROUND 10 DEGREES IN THE
WEST...WILL GIVE UP TODAY/S GAINS WEDNESDAY AND STAY COOL ON
THURSDAY UNDER NORTHWEST FLOW ALOFT.

LOOK FOR A SLOW WARMUP FRIDAY AS HIGH PRESSURE STARTS TO BUILD OVER
THE LAND OF ENCHANTMENT...WITH THIS TREND CONTINUING INTO SATURDAY.
SOME WESTERLY BREEZES DEVELOP BY SATURDAY AFTERNOON...BUT THE NEXT
SIGNIFICANT STORM DOESN/T APPEAR ON THE HORIZON UNTIL AFTER THE
WEEKND.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES FOR THE NEXT 24 HOURS.
STRONG WESTERLY WINDS OF 15 TO 25KT WILL GUST UP TO 35 KT FROM THE
EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE
LINE...INCLUDING TAF SITES KLVS AND KTCC FROM APPROX 16Z TO 01Z.
AFTER 06Z...LOW CLOUDS AND ISOLATED SNOW SHOWERS ARE EXPECTED
DEVELOP OVER THE NORTHERN MOUNTAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  22  46  18 /   0  10   5   0
GALLUP..........................  55  18  46  10 /   0   0   0   0
GRANTS..........................  57  17  47  12 /   0   0   5   0
GLENWOOD........................  62  26  62  23 /   0   0   0   0
CHAMA...........................  43  14  35   4 /   0  20  30  10
LOS ALAMOS......................  50  19  43  15 /   0   0  20  20
RED RIVER.......................  36  13  31   3 /   0  20  40  30
TAOS............................  48  15  39  11 /   0  10  30  20
SANTA FE........................  52  20  42  15 /   0   0  20  20
SANTA FE AIRPORT................  53  24  45  18 /   0   0  20  20
ESPANOLA........................  56  25  48  23 /   0   0  20  20
ALBUQUERQUE HEIGHTS.............  57  32  52  26 /   0   0  10  10
ALBUQUERQUE VALLEY..............  59  27  54  23 /   0   0  10  10
ALBUQUERQUE FOOTHILLS...........  55  29  49  24 /   0   0  10  10
ALBUQUERQUE WEST MESA...........  58  31  54  26 /   0   0  10  10
SOCORRO.........................  63  30  62  23 /   0   0   5   5
SANDIA PARK/CEDAR CREST.........  50  25  46  12 /   0   0  20  10
MORIARTY/ESTANCIA...............  56  24  47  18 /   0   0  10  20
CARRIZOZO.......................  59  32  59  27 /   0   0   5  10
RUIDOSO.........................  53  30  50  20 /   0   0   5  10
RATON...........................  57  22  36  12 /   0  10  30  40
LAS VEGAS.......................  59  22  37  13 /   0   0  20  40
ROY.............................  59  23  39  18 /   0   0  20  50
CLAYTON.........................  61  24  38  17 /   0   0  10  40
SANTA ROSA......................  67  29  46  23 /   0   0  10  40
TUCUMCARI.......................  67  29  47  21 /   0   0  10  40
FORT SUMNER.....................  67  30  50  24 /   0   0  10  30
CLOVIS..........................  67  30  50  23 /   0   0   5  40
PORTALES........................  68  29  52  22 /   0   0   5  30
ROSWELL.........................  70  34  58  30 /   0   0   5  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ103-104-107-108.

&&
Hazardous weather outlook, Mar 4, 6:00 AM MST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST TUE MAR 4 2008

NMZ001>021-026-051200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A RED FLAG WARNING IS IN EFFECT LATE THIS MORNING THROUGH THIS
AFTERNOON FOR NORTHEAST AND EAST CENTRAL NEW MEXICO INCLUDING THE
CENTRAL HIGH PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS
AND HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

OCCASIONALLY MODERATE TO HEAVY SNOW IS POSSIBLE STARTING WEDNESDAY
AND CONTINUING WEDNESDAY NIGHT ACROSS THE SANGRE DE CRISTO MOUNTAINS
AND THE NORTHEAST HIGHLANDS. SNOW ACCUMULATIONS RANGING FROM 2 TO 8
INCHES ARE POSSIBLE ACROSS THIS AREA...WITH THE GREATER AMOUNTS MORE
LIKELY IN THE HIGH TERRAIN NEAR THE COLORADO BORDER AND ALONG THE
EAST SLOPES.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE REQUIRED TO REPORT SNOWFALL AMOUNTS
WEDNESDAY AND WEDNESDAY NIGHT ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 9:49 AM MSTWind AdvisoryABQ10 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.